Citation: Inute. "Anxiety, Sickness, Poisoning: An Experience with Piperazines & Alcohol (exp63171)". Erowid.org. Nov 3, 2007. erowid.org/exp/63171
This is my first and only experience of piperazine-based stimulants. I never intend to repeat the experience or try any of its derivatives, a truly awful conclusion to a night…
It was my birthday and I was out celebrating in pub with friends. I had heard positive experiences of p.e.p pills (which have been subsequently banned in UK) so thought I would give them a whirl. Some more experienced people may already guess a toxic end to this story as I said I was in the pub, and yes to confirm, I was drinking alcohol. I thought I read that alcohol was best to be avoided, when in fact it should not even be considered in combination with BZP, Thus I had already begun this chemical excursion on the wrong foot.
I went clubbing and tried one of the two pills that came in the pack. I felt almost nothing, so after an hour popped the next. My mate and his flat mate had bought some and done them both back to back as recommended on the instructions. They seemed very happy with them. My girlfriend had taken the same as me, and at the same time, and like me still did not feel much different. Another hour passed and so we took a third – the manufacturer’s maximum recommended dose. This when things got better, the plateau was reached and I felt very good indeed. Dancing was easy, and there was the desire to talk to and meet people. I don’t remember the music sounding as it does with ecstasy, or any of the visual distortions, such as people looking really fresh-faced and beautiful, though hallucinations were only a step round the corner. I did not get any rushes, neither did my skin or body feel nice, there was just a consistent feeling of wellbeing which made me unaware of how my stomach and urinary tract were beginning to feel.
As the night grew old my friend who had also tried these p.e.p. pills, was flagging a bit so I was going to offer him one of mine. My girlfriend protested and instead we did another. This was one over the recommended dose, and did nothing but make things worse. Perhaps it delayed the cessation of euphoria, but I certainly didn’t feel any better for it. Once out the main dancing arena I became very aware of the hallucinations, I kept hearing my mate speak although it was always somebody else, and I kept seeing people which turned out, every time, to be handrail, however I still felt good…
By the end of the night I was ready to go home and got a taxi, but just before I got in I felt a sudden pang of nausea. I felt trapped in the taxi and completely overwhelmed by the temperature and ready to puke any minute. This induced ‘the fear’, and before long I was battling with my own conscious like on acid, yes I was having a panic attack! I managed to keep it together though, and the taxi driver was no stranger to taking people away from clubs, however at times I thought I may puke I just lose it, and it was a 30 minute journey! When I arrived near my home and the taxi drove-off I was violently sick, somewhat surprising me because I had started to feel fine for the later part of the journey.
Back home things only got worse, I threw up about three more times and seemed completely unable to either swallow water, or if successful, keep it down without being sick. I felt very fragile, and my body was unable to regulate its temperature, quickly fluctuating from too-hot to too-cold within a couple of minutes. My whole body ached, but especially the muscles around my scrotum, and I seemed to need to urinate every 10 seconds. By the time I had pissed in the toilet, dragged myself back upstairs, and got back into bed, I needed to get back up and do it all again – and then I wouldn’t be able to go. I sometimes get this at the end of night after taking ecstasy, but never this bad, and certainly minus the aching!
I threw up once more and then became aware of my racing heart. I knew I was having a panic attack but just couldn’t keep myself calm. My heart was beating very fast and I was very concerned that I might have a heart attack. Several times it all got too much for me and I sat bolt-upright with fear, not knowing what to do next. Living in a nosey neighbourhood I did not really want the commotion of an ambulance, so decided on one last attempt to calm myself down, which involved quite simply: drinking beer. This again made my nauseous, but either it kept my mind occupied enough or calmed me down until the panic attacks faded. Eventually after two-and-half hours of mental agony I was calm enough to go to sleep.
The next day I felt rough to say the least. I didn’t get out of bed except for a meal that was cooked for me and then I went straight back to bed. Once the physical symptoms wore off I had a week of panic attacks, and then maybe another 2 or 3 months where I had recurrences. These mainly happened when I felt my body temperature suddenly drop, rise, or else notice some other peculiarity in the way my body worked. I have not taken any hallucinogenic drugs since, and whilst I don’t intend this to be a permanent, I am a little worried that they may induce anxiety to point it could become overwhelming again.
I obviously did not react well them, however I am sure much of the comedown, hallucinations, and mental fragility could have been substantially reduced if not avoided entirely had I not exceeded the recommended dose or combined with alcohol. I know now that it is very important to consume water on piperazine-based stimulants so perhaps my reaction was even dehydration sickness (i.e. inability to drink water or vomiting every time water is consumed). I also believe that my succession of panic attacks, and at the root of it, trauma, could have been caused by any mind-altering drug or situation if I believed (even if mistakenly) that I could quite possible die. I have had bad trips on acid before, but have not feared any repercussions to my health despite the fact I was scared witless for several hours. It did not persuade me to avoid LSD, neither do I believe I ever had a panic attack triggered from those nightmare experiences.
My biggest concern about BZP is what it can do to my heart, and whether this is an effect of anxiety or whether anxiety is an effect of the racing heart. There also seems to be some common experiences of fluctuating body temperatures and body load. I would personally like to know how many people that had negative experiences took more than the recommended dose, and whether they had taken anything else prior. Taking any more than the recommended dose and/or combining with anything else is obviously quite dangerous, something I have not actually experienced with taking drugs before. My personal belief is that BZP and ‘piperazines blends’ are a lot less safe than the manufacturers let on, or are aware of. Whilst you at least know what you are getting when buying these in the countries that authorise the sale of them (or don’t yet regulate them), I would rather take my chances on the black market buying illegal drugs, since I previously never have had an experience as severe and unpleasant as this one.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.